{"id":14395,"date":"2026-03-05T12:18:48","date_gmt":"2026-03-05T08:18:48","guid":{"rendered":"https:\/\/medscriptum.org\/?p=14395"},"modified":"2026-03-05T12:49:34","modified_gmt":"2026-03-05T08:49:34","slug":"university-of-cambridge-study-what-happens-one-year-after-stopping-weight-loss-drugs","status":"publish","type":"post","link":"https:\/\/medscriptum.org\/en\/university-of-cambridge-study-what-happens-one-year-after-stopping-weight-loss-drugs\/","title":{"rendered":"University of Cambridge Study: What happens one year after stopping weight-loss drugs?"},"content":{"rendered":"<p data-path-to-node=\"1\">A recent large-scale analysis showed that one year after stopping popular weight-loss drugs (Ozempic, Wegovy), people regain an average of 60% of the weight they lost. However, there is also good news: weight gain stops at a certain stage and patients manage to maintain 25% of the lost mass in the long term.<\/p>\n<p data-path-to-node=\"2\">The study was conducted by a research team from Trinity College, University of Cambridge. The scientists used a meta-analysis method, through which they studied 48 different scientific papers in detail, including 36 randomized controlled trials, covering data from more than 3,200 people in total.<\/p>\n<p data-path-to-node=\"3\">Research findings: Why do they gain weight after stopping the drug? Scientists compare these drugs to an appetite &#8220;brake.&#8221; While you are taking the medicine, the brake works and you eat less. When you stop taking it, this brake is released, leading to rapid weight gain.<\/p>\n<p data-path-to-node=\"4\">The most noteworthy part of the study concerns body composition. During weight loss, a person loses 40-60% of muscle mass along with fat. Scientists fear that when weight returns, the body may only fill with fat. If muscle is not restored, a person&#8217;s health condition (metabolism) may become worse compared to the period before weight loss.<\/p>\n<p data-path-to-node=\"5\">Statistical data shows that most patients, due to side effects or high cost, stop taking the drug sooner or later, which is why experts recommend a complex approach. It is important to remember that the medication is only a supportive tool and not the final solution. To maintain the results for a long time, regular physical activity is necessary, and strict control of the diet gains critical importance even after stopping the drug.<\/p>\n<p data-path-to-node=\"5\"><a href=\"https:\/\/www.thelancet.com\/journals\/eclinm\/article\/PIIS2589-5370(26)00043-X\/fulltext\" target=\"_blank\" rel=\"noopener\">The Lancet<\/a><\/p>\n","protected":false},"excerpt":{"rendered":"<p>A recent large-scale analysis showed that one year after stopping popular weight-loss drugs (Ozempic, Wegovy), people regain an average of 60% of the weight they lost. However, there is also good news: weight gain stops at a certain stage and patients manage to maintain 25% of the lost mass in the long term. The study [&hellip;]<\/p>\n","protected":false},"author":2,"featured_media":14394,"comment_status":"closed","ping_status":"closed","sticky":false,"template":"","format":"standard","meta":{"_acf_changed":false,"footnotes":""},"categories":[1594,1665,1587,1657],"tags":[4652,4638],"class_list":["post-14395","post","type-post","status-publish","format-standard","has-post-thumbnail","category-news","category-public-health","category-research","category-science","tag-university-of-cambridge-study","tag-weight-loss-drugs"],"acf":[],"_links":{"self":[{"href":"https:\/\/medscriptum.org\/en\/wp-json\/wp\/v2\/posts\/14395","targetHints":{"allow":["GET"]}}],"collection":[{"href":"https:\/\/medscriptum.org\/en\/wp-json\/wp\/v2\/posts"}],"about":[{"href":"https:\/\/medscriptum.org\/en\/wp-json\/wp\/v2\/types\/post"}],"author":[{"embeddable":true,"href":"https:\/\/medscriptum.org\/en\/wp-json\/wp\/v2\/users\/2"}],"replies":[{"embeddable":true,"href":"https:\/\/medscriptum.org\/en\/wp-json\/wp\/v2\/comments?post=14395"}],"version-history":[{"count":1,"href":"https:\/\/medscriptum.org\/en\/wp-json\/wp\/v2\/posts\/14395\/revisions"}],"predecessor-version":[{"id":14398,"href":"https:\/\/medscriptum.org\/en\/wp-json\/wp\/v2\/posts\/14395\/revisions\/14398"}],"wp:featuredmedia":[{"embeddable":true,"href":"https:\/\/medscriptum.org\/en\/wp-json\/wp\/v2\/media\/14394"}],"wp:attachment":[{"href":"https:\/\/medscriptum.org\/en\/wp-json\/wp\/v2\/media?parent=14395"}],"wp:term":[{"taxonomy":"category","embeddable":true,"href":"https:\/\/medscriptum.org\/en\/wp-json\/wp\/v2\/categories?post=14395"},{"taxonomy":"post_tag","embeddable":true,"href":"https:\/\/medscriptum.org\/en\/wp-json\/wp\/v2\/tags?post=14395"}],"curies":[{"name":"wp","href":"https:\/\/api.w.org\/{rel}","templated":true}]}}